Am I depressed????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

iluvsunflowers15
Regular Member


Date Joined Apr 2006
Total Posts : 395
   Posted 6/4/2007 1:53 PM (GMT -7)   
Hi All,
 
I am usually a regular on the ulcerative colitis board, but I figured I would try it on this board about a different problem. I have been "down in the dumps" for the past two weeks or so. I am on prednisone (a steriod) and recently diagnosed with epstein-barr virus. I am always tired, blah, have chronic headaches, and just overall sad about the way my life has progressed. I am almost 29 years old, divorced, friends are nonexistent except for two (whom I don't see that often-once a month if I am lucky), overweight, and lonely. I have an AWESOME immediate family. My parents and brother are the ones that keep me sane. However, when I am alone, I just get really sad and want to cry at all times. I'm not where I thought I would be at in my life. I thought I would still be married with a house or at least a condo and possibly with a child. Yeah, I know I am still young, but hearing a lot of my friends "have it all" makes me cringe. Is this normal? I wasn't feel like this last month. I just started the prednisone last month. I don't know if its due to that. Anyway, if there is anyone who understands what I am trying to say, please respond. I don't know if this is from the medication or me. By the way, a lot of my friends have either lost touch or moved away. It really sucks. Thanks for listening to me vent.
 
Heather
Colazal 750 mg 3x3 daily
6-MP 50 mg (2) daily
Miralax-when needed
Rowasa-when needed
Been diagnosed with UC for 5 years


ozfm
Regular Member


Date Joined Sep 2006
Total Posts : 213
   Posted 6/4/2007 2:16 PM (GMT -7)   
Hi Heather

It could well be the meds, or a combination of them and what's going on. I would suggest speaking to your doc, best to try and nip it in the bud if you can. I have had a lot of adverse reactions to meds, but I've also been depressed, either way I think the doc is the best approach.

Best wishes
Deb
They say life is a bowl of cherries........... we just have to learn how to spit out the pips!


iluvsunflowers15
Regular Member


Date Joined Apr 2006
Total Posts : 395
   Posted 6/4/2007 2:19 PM (GMT -7)   
Yeah, I am seeing a rhumetoidologist (not sure of the spelling) this Thursday to get to the bottom of the new illness and speak to her about the side effects of prednisone. I've been on it before with higher dosage and was more tempermental than weepy. Then again, i was married to my ex at the time. LOL. Thanks for your wishes.

Heather
Colazal 750 mg 3x3 daily
6-MP 50 mg (2) daily
Miralax-when needed
Rowasa-when needed
Been diagnosed with UC for 5 years


Dansky
Veteran Member


Date Joined Mar 2005
Total Posts : 2844
   Posted 6/5/2007 12:52 AM (GMT -7)   
Hey Heather and other members,

Like Heather, I can usually be found on the UC forum, the reason I have popped up here is because yesterday my doctor told me I was suffering from depression, I was signed off work for 7 days told to take in some walking and light exercise then to go back next Monday so we can get me fixed :-) I have been on Prenisolone for over 2 years, it would appear that I'm steroid dependant because everytime I try to come off it completely my symptoms return hence I am told to get back on it :-(

I thought that my decreased activity, sad feelings, crying when alone, insomnia, constant tiredness, angry moods and lack of apetite were all a result of the medication but my GP thinks differently, so my advice to you Heather is exactly te same as ozfm has said, get to your GP sharpish and ask for his/her advice and help, of course as you and I both know the symptoms of Prednisolone can affect us in that way, but a professional counsellor or excellent GP should be able to see through that and recognise when something else is wrong, then begin a treatment plan.

Take care.

Dave
Dansky
 TAKE FLYING LESSONS ON A MOUNTAIN BIKE TODAY!
 
Bisoprolol Fumarate
Lisinopril
Sulfasalazine
Azathioprine
Prednisolone
Pariet
To support HealingWell.com, follow the link: http://www.healingwell.com/donate/

 

 


ggjjkk
New Member


Date Joined Mar 2007
Total Posts : 5
   Posted 6/5/2007 2:51 AM (GMT -7)   
It might just be the medication talking, but either way, you probably need to talk to someone. Posting on this forum is the first step.

Medication is a powerful thing, especially prednazone. My sister is currently waiting Rochester MN for a heart transplant. She has been there, away from friends and family, for alot longer most people wait. She is not usually a depressed person, but the sickness is really getting to her. She epecially complains of the depressing effects of prenazoneand some of the other cocktail of medications she takes. I truly beileve being chronically sick could make anyone depressed. My sister does therapy throught the hospital... but she is lucky, not everyone has such a close and free way to get help. As for what you have described about the unsettling discomfort and uneasiness you feel with your life right now, I would maybe try to get involved in a new activity of a group where you could meet others and hopefully find some support. I would also recommend counceling or at least a routine of speaking with someone you trust. There is a free international therapist search engine at http://goodtherapy.org If you're not sure how you feel about counceling, it would be a good place to start.

I hope you feel better.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:18 PM (GMT -7)
There are a total of 2,734,211 posts in 301,194 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
384 Guest(s), 16 Registered Member(s) are currently online.  Details
Chask, DBwithUC, JayMot, Chanymom, KAR90, dismissed, Mpac1, mpost, biker90, Mad Martha, U B Tough, jrpsf, catti, kcsmith72, straydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer